Wyoming, 2003Heavy Snow in Wyoming, March 26 to 27, 2003
March 26 to 27, 2003 · NWS CYS · 4 events in 4 counties and zones
4 heavy snow, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Mar 26, 10:58 AM MST, 4 hours 32 minutes earlier.
Area forecast discussion, Mar 26, 10:58 AM MST, 4 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1058 AM MST WED MAR 26 2003
.SHORT TERM...CALM BEFORE THE STORM. WINDS ARE BRISK ACROSS THE CWA
AHEAD OF THE NEXT WEATHER MAKER. CLOUDS ALSO ON THE INCREASE.
SOME LIGHT RAIN IN CONVERSE AND CARBON COUNTIES. CHANCE OF
PRECIPITATION WILL CONTINUE TO INCREASE THE REMAINDER OF THE
AFTERNOON AND EVEN MORE SO THIS EVENING. SHOULD SWITCH OVER TO ALL
SNOW BETWEEN 06 AND 09Z. LOOKS LIKE WE COULD SEE SIGNIFICANT
ACCUMULATIONS IN CONVERSE...NIOBRARA AND THE NORTHERN PANHANDLE AND
WILL NO DOUBT UPGRADE WINTER STORM WATCH TO A WINTER STORM WARNING
IN THESE AREAS. QUESTION IS HOW FAR SOUTH TO SPREAD THE WARNING.
MAY ERR ON THE SIDE OF SAFETY AND WILL PROBABLY BRING IT ALL THE WAY
THROUGH SOUTHEAST WYOMING AND THE SOUTHERN PANHANDLE. WEST OF THE
MOUNTAINS MAY SEE THEIR HEAVIEST SNOW THIS EVENING INTO THE EARLY
MORNING HOURS.
.LONG TERM...COULD HAVE ANOTHER QUICK SHOT OF PRECIPITATION ON
FRIDAY BUT THEN UPPER LEVEL RIDGE BUILDS OVER CWA OVER WEEKEND INTO
MONDAY. RIDGE FLATTENS MONDAY AND TUESDAY AND COULD HAVE SOME
LIGHT PRECIPITATION. RIDGE BEGINS TO POP UP AGAIN ON WEDNESDAY.
.CYS...
WINTER STORM WARNING LATE TONIGHT AND THURSDAY FOR AREAS EAST
OF MOUNTAINS. WINTER STORM WATCH TONIGHT AND THURSDAY WEST OF
MOUNTAINS. WINTER STORM WARNING FOR LATE TONIGHT AND THURSDAY WY
ZONES...059-060-064-066>070 AND NE ZONES...001>003-019>021-054-055.
WINTER STORM WATCH FOR TONIGHT AND THURSDAY WY ZONES...061.063-065.
GRIFFITH
Hazardous weather outlook, Mar 26, 5:13 AM MST, 10 hours 17 minutes before
NEZ001>003-019>021-054-055-WYZ059>070-271200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
513 AM MST WED MAR 26 2003
...SNOW LIKELY LATER TONIGHT AND CONTINUING INTO THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN WYOMING AND THE
WESTERN NEBRASKA PANHANDLE.
.DAY ONE...TODAY AND TONIGHT
A DEVELOPING SPRING STORM WILL THREATEN PORTIONS OF SOUTHEAST
WYOMING AND THE WESTERN NEBRASKA PANHANDLE LATE TODAY INTO TONIGHT.
MANY AREAS WILL SEE RAIN OR RAIN SHOWERS CHANGING TO SNOW AFTER 9PM.
SNOW ACCUMULATIONS UP TO 5 INCHES ARE POSSIBLE IN THE SOUTHEAST
WYOMING MOUNTAINS TONIGHT. ACCUMULATIONS OF 1 TO 3 INCHES ARE
POSSIBLE ON THE SOUTHEAST WYOMING PLAINS AND OVER THE WESTERN
NEBRASKA PANHANDLE AFTER MIDNIGHT.
THE STORM WILL BECOME ORGANIZED OVER NORTHEAST COLORADO BY TONIGHT
AND BEGIN TO MOVE RAPIDLY EAST.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SNOWS WILL END ACROSS SOUTHEAST WYOMING AND WESTERN NEBRASKA LATE
THURSDAY. ACCUMULATIONS UP TO 10 INCHES TOTAL FROM THE STORM ARE
POSSIBLE IN THE SOUTHEAST WYOMING MOUNTAINS...4 TO 6 INCHES ARE
POSSIBLE OVER THE WYOMING PLAINS AND WESTERN NEBRASKA PANHANDLE.
SKIES WILL BECOME PARTLY CLOUDY ON FRIDAY WITH WARMER AND BREEZY
CONDITIONS EXPECTED BY THE WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD RELAY SNOWFALL INFORMATION TO THE NATIONAL WEATHER
SERVICE IN CHEYENNE.
WTP
WCJIN-WYSE-WYNE
Heavy Snow, Converse / Converse Except X S
- When
- March 26, 3:30 PM MST to March 27, 11:45 AM MST
- Where
- Converse / Converse Except X S forecast zone
- Reported by
- GENERAL PUBLIC
- Coordinates
- 43.841, -104.568 (the zone’s center; the record gives no point)
Heavy snow fell over east-central sections of Wyoming, with snowfall amounts as high as 12 inches reported in the Lusk, WY. area. Other reported snowfall amounts included 8 to 10 inches in Wheatland, WY and around 8 inches in Douglas, WY.
Heavy Snow, Goshen
- When
- March 26, 3:30 PM MST to March 27, 11:45 AM MST
- Where
- Goshen forecast zone
- Reported by
- GENERAL PUBLIC
Heavy Snow, Niobrara
- When
- March 26, 3:30 PM MST to March 27, 11:45 AM MST
- Where
- Niobrara forecast zone
- Reported by
- GENERAL PUBLIC
- Coordinates
- 44.589, -104.570 (the zone’s center; the record gives no point)
Heavy Snow, Platte
- When
- March 26, 3:30 PM MST to March 27, 11:45 AM MST
- Where
- Platte forecast zone
- Reported by
- GENERAL PUBLIC
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in Nevada, March 26, 20031 injured · $25,000 · 56 kt wind · 1 event
- Winter Storm in Wyoming, March 26 to 27, 200320 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, March 26, 200312 events
- Marine Thunderstorm Winds in Gulf of Mexico, March 26, 200350 kt wind · 6 events
- Heavy Snow in Minnesota, March 26 to 27, 20036 events
- Winter Storm in Colorado, March 26 to 27, 20035 events
- Winter Storm in Montana, March 26 to 27, 20034 events
- Heavy Snow in North Dakota, March 26 to 27, 20034 events
- High Wind and Strong Wind in California, March 26 to 27, 2003$1,000 · 79 kt wind · 3 events
- Heavy Snow in Utah, March 26 to 27, 20033 events
- High Wind in Colorado, March 26, 200365 kt wind · 3 events
- Winter Weather in Utah, March 26 to 27, 20032 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5347966, 5347967, 5347968, 5347969.